Hail, Oldham
- When
- August 29, 4:45 PM CST
- Where
- Oldham County, Boys Ranch
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.533, -102.250
Severe thunderstorms developed over the far western sections of the Texas panhandle during the early evening hours producing large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed over the far western sections of the Texas panhandle during the early evening hours producing large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 29, 1:45 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT SUN AUG 29 2004 .DISCUSSION... LARGE CU FIELD IN PLACE OVER THE TX/OK PNHDLS THIS AFTERNOON...WITH STORMS DEVELOPING OVER THE MTS IN NM. ALSO STARTING TO SEE SOME ATTEMPTS AT DEVELOPMENT IN W CENTRAL KS. EXPECT OTHER CONVECTION TO DEVELOP ALONG SFC TROF FROM NEAR GOODLAND INTO ERN NM...AS WELL AS OVER THE TX AND OK PNHDLS. MODIFIED 12Z SOUNDING FROM KAMA SHOWS THAT WE ARE MODERATELY UNSTABLE WITH LITTLE OR NO CAP...BUT LACK OF FORCING AT SFC AND MID LEVELS TO INITIATE STORMS MIGHT BE A PROBLEM. WILL HAVE TO WAIT AND SEE...BUT WENT AHEAD AND BUMPED ALL OF THE REGION UP TO 20 POPS FOR TONITE. LEFT SEVERE OUT OF THE GRIDS/FCST FOR NOW BUT COULD BE LAST MINUTE UPDATE AT ISSUANCE TIME BASED ON LATEST MCD FOR THE REGION. EXPECT AFTERNOON AND EVENING STORMS THROUGH TUES NITE INTO EARLY WED MORN...MAINLY ACROSS THE WESTERN PARTS OF THE FCST AREA WHERE SFC TROF WILL BE LOCATED. ANY STORMS THAT DO DEVELOP OVER THE MTS OF NM HAVE THE POSSIBILITY OF MOVING TOWARDS THE AREA IN NWLY FLOW. FLOW WILL START TO TRANSITION MIDWEEK...BUT MODEL DIFFERENCES MAKE IT DIFFICULT TO SEE HOW THIS WILL AFFECT OUR WEATHER. REGARDLESS... HEIGHTS SHOULD STAY PRETTY CONSTANT ONCE RIDGE BUILDS ACROSS THE ROCKIES SO TEMPS SHOULD ONLY CLIMB TO NEAR OR JUST ABOVE NORMAL. ALSO ARE DIFFERENCES IN WHAT WILL HAPPEN WITH ANOTHER TROF MOVING OUT OF THE PACIFIC NW FRI/SAT...WHICH COULD PUSH A WEAK FRONT THROUGH THE REGION. WILL HAVE TO WAIT AND SEE... FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 88 62 86 / 20 20 20 20 BEAVER 59 89 62 87 / 20 0 0 10 BOISE CITY 58 87 58 85 / 20 20 20 20 BORGER 61 89 62 88 / 20 10 10 20 BOYS RANCH 61 89 62 87 / 20 20 20 20 CANYON 61 88 62 86 / 20 20 20 20 CLARENDON 61 89 63 88 / 20 10 10 10 DALHART 61 88 60 85 / 20 20 20 20 GUYMON 59 89 61 86 / 20 10 10 20 HEREFORD 60 87 62 87 / 20 20 20 20 LIPSCOMB 60 90 62 88 / 20 0 0 10 PAMPA 62 89 62 86 / 20 10 10 10 SHAMROCK 62 90 64 88 / 20 0 0 10 WELLINGTON 62 90 65 89 / 20 0 0 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN AUG 29 2004 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ON MONDAY AND TUESDAY ARE EXPECTED TO DEVELOP. A FEW OF THESE MAY APPROACH SEVERE LEVELS... PRODUCING HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The Amarillo radar (KAMA), 59 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418348, 5418349, 5418350.